To the Editor.—
Metronidazole is widely used as the drug of choice in the treatment of trichomoniasis. The drug has also been used effectively in treating amebiasis, lambliasis, dracontiasis, and the aucte phase of Vincent's disease.1 In addition, it has recently been reported to have a substantial therapeutic effect in rosacea.2 The most common side effect of metronidazole therapy is gastrointestinal distress. The more common cutaneous and mucosal reactions include furry tongue, glossitis, stomatitis, and occasional exacerbation of moniliasis; urticaria, flushing, and pruritus may also occur.1We wish to report a pityriasis rosea-like eruption associated with the administration of metronidazole.
Report of a Case.—
A 26-year-old married woman was well and in good health until she réceived metronidazole, 250 mg orally, three times daily, for suspected trichomonal vaginitis. After six days of therapy, six slightly scaling, erythematous oval plaques whose long axes were aligned with the skin
Maize JC, Tomecki KJ. Pityriasis Rosea-like Drug Eruption Secondary to Metronidazole. Arch Dermatol. 1977;113(10):1457–1458. doi:10.1001/archderm.1977.01640100135034
Customize your JAMA Network experience by selecting one or more topics from the list below.